MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an aneurysm blood flow diversion dense mesh stent implantation procedure, the ped2-375-20 stent tip failed to open smoothly after deployment of about 8mm.The aneurysm was located at the right posterior communicating segment of the internal carotid artery, unruptured, with a saccular morphology, a maximum diameter of 5.36 mm, and a neck diameter of 4.43 mm.The access vessel was the femoral artery with a diameter of 3.98 mm.Landing zone: distal: 3.21 mm and proximal: 3.74 mm.Vessel tortuosity was minimal.The stent tip was fusiform and could not open normally even after a second attempt.The ped2 stent and phenom27 catheter were removed and replaced with new ones to complete the surgery successfully.Dual antiplatelet treatment was administered, and the angiographic result post-procedure was normal.The catheter was flushed as indicated in the instructions for use.No patient comp lications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 229103330); product type.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the failure to open/pipeline damage was not determined.The pipeline had not been positioned in a vessel bend when it failed to open.They had pushed the intermediate catheter to go upper in an attempt to open the pipeline.There was no damage or issue with the phenom catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21593388
Report Number2029214-2025-00655
Device Sequence Number8349823
Product Code OUT
UDI-Device Identifier00763000284275
UDI-Public00763000284275
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-20
Device Catalogue NumberPED2-375-20
Device Lot NumberB774080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/21/2025
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale